Alert archive / Tennessee / Wind Advisories in 2016
Wind Advisory 16, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 3, 2016, 3:21 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Dec 4, 2016, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2016, 3:21 PM EST (20:21 UTC)
- In effect from
- Dec 4, 2016, 10:00 AM EST
- Expired
- Dec 4, 2016, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2125 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WWUS74 KMRX 032021 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 321 PM EST SAT DEC 3 2016 ...STRONG WINDS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA ON SUNDAY... .STRONG DOWNSLOPE WINDS WILL DEVELOP ALONG THE EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AHEAD OF AN APPROACHING UPPER- LEVEL STORM SYSTEM. THE HIGHEST WINDS WILL OCCUR ALONG THE PEAKS OF THE MOUNTAINS...BUT STRONG...ERRATIC...GUSTY WINDS ARE ALSO EXPECTED BELOW 3000 FEET INTO THE SMOKY MOUNTAIN FOOTHILLS. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THESE DOWNSLOPE WINDS MAY ERODE THE PRECIPITATION SHIELD THAT WILL BE MOVING ACROSS THE REGION IN LOCATIONS DIRECTLY ALONG THE MOUNTAINS THAT ARE IMPACTED BY WILDFIRES. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-041000- /O.NEW.KMRX.WI.Y.0016.161204T1500Z-161205T0300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 321 PM EST SAT DEC 3 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY. * TIMING...10 AM TO 10 PM ON SUNDAY. * WINDS...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
027 WWUS74 KMRX 040300 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 PM EST SAT DEC 3 2016 ...STRONG WINDS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA ON SUNDAY... .STRONG DOWNSLOPE WINDS WILL DEVELOP ALONG THE EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AHEAD OF AN APPROACHING UPPER- LEVEL STORM SYSTEM. THE HIGHEST WINDS WILL OCCUR ALONG THE PEAKS OF THE MOUNTAINS...BUT STRONG...ERRATIC...GUSTY WINDS ARE ALSO EXPECTED BELOW 3000 FEET INTO THE SMOKY MOUNTAIN FOOTHILLS. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THESE DOWNSLOPE WINDS MAY ERODE THE PRECIPITATION SHIELD THAT WILL BE MOVING ACROSS THE REGION IN LOCATIONS DIRECTLY ALONG THE MOUNTAINS THAT ARE IMPACTED BY WILDFIRES. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-041100- /O.CON.KMRX.WI.Y.0016.161204T1500Z-161205T0300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1000 PM EST SAT DEC 3 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY... * TIMING...10 AM TO 10 PM ON SUNDAY. * WINDS...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
678 WWUS74 KMRX 040813 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 313 AM EST SUN DEC 4 2016 ...STRONG WINDS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA TODAY AND THIS EVENING... .STRONG DOWNSLOPE WINDS WILL DEVELOP TODAY ALONG THE EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AHEAD OF AN APPROACHING UPPER- LEVEL STORM SYSTEM. THE HIGHEST WINDS WILL OCCUR ALONG THE PEAKS OF THE MOUNTAINS...BUT STRONG...ERRATIC...GUSTY WINDS ARE ALSO EXPECTED BELOW 3000 FEET INTO THE SMOKY MOUNTAIN FOOTHILLS. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-042100- /O.CON.KMRX.WI.Y.0016.161204T1500Z-161205T0300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 313 AM EST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * TIMING...10 AM TO 10 PM ON SUNDAY. * WINDS...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
251 WWUS74 KMRX 041549 AAB NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1049 AM EST SUN DEC 4 2016 ...STRONG WINDS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA TODAY AND THIS EVENING... .STRONG DOWNSLOPE WINDS WILL DEVELOP TODAY ALONG THE EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AHEAD OF AN APPROACHING UPPER-LEVEL STORM SYSTEM. THE HIGHEST WINDS WILL OCCUR ALONG THE PEAKS OF THE MOUNTAINS...BUT STRONG...ERRATIC...GUSTY WINDS ARE ALSO EXPECTED BELOW 3000 FEET INTO THE SMOKY MOUNTAIN FOOTHILLS. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-050300- /O.CON.KMRX.WI.Y.0016.000000T0000Z-161205T0300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1049 AM EST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * TIMING...THROUGH 10 PM LATE THIS EVENING. * WINDS...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
477 WWUS74 KMRX 041906 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 206 PM EST SUN DEC 4 2016 ...STRONG WINDS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA TODAY AND THIS EVENING...WITH STRONGER DOWNSLOPE WINDS POSSIBLE LATE MONDAY EVENING INTO TUESDAY AFTERNOON... .STRONG DOWNSLOPE WINDS WILL CONTINUE THROUGH THIS EVENING ALONG THE EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AHEAD OF AN APPROACHING UPPER-LEVEL STORM SYSTEM. THE HIGHEST WINDS WILL OCCUR ALONG THE PEAKS OF THE MOUNTAINS. EVEN STRONGER WINDS IN THE HIGHER TERRAIN AND SURROUNDING FOOTHILLS ARE POSSIBLE LATE MONDAY NIGHT THROUGH EARLY TUESDAY AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH AND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE DURING THIS TIME. THE STRONGEST WINDS WILL LIKELY OCCUR AT ELEVATIONS ABOVE 2000 FEET. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT MIGHT STILL HAVE ONGOING WILDFIRES. TNZ018-041-043-045-047-072-074-087-050315- /O.NEW.KMRX.HW.A.0004.161206T0300Z-161206T2100Z/ /O.CON.KMRX.WI.Y.0016.000000T0000Z-161205T0300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 206 PM EST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. * EVENT...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH THROUGH THIS EVENING. ANOTHER ROUND OF STRONGER SOUTHEAST WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH ARE POSSIBLE MONDAY NIGHT INTO TUESDAY. * TIMING...THIS AFTERNOON THROUGH 10 PM LATE THIS EVENING...AND LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NCZ060-061-TNZ102-050300- /O.CON.KMRX.WI.Y.0016.000000T0000Z-161205T0300Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 206 PM EST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * TIMING...THROUGH 10 PM LATE THIS EVENING. * WINDS...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TNZ040-042-044-046-071-073-086-050315- /O.NEW.KMRX.HW.A.0004.161206T0300Z-161206T2100Z/ NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE- INCLUDING THE CITIES OF...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...MARYVILLE...SEVIERVILLE...MADISONVILLE 206 PM EST SUN DEC 4 2016 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. * EVENT...STRONG SOUTHEASTERLY MOUNTAIN WAVE WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH ARE POSSIBLE MONDAY NIGHT INTO TUESDAY...ALONG THE IMMEDIATE FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS. * TIMING...LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 3, 3:12 PM EST, 9 minutes earlier.
Area forecast discussion, Dec 3, 3:12 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
312 PM EST Sat Dec 3 2016
.SHORT TERM (Tonight through Sunday)... Upper-storm system moving
into the region this evening, bringing light isolated to scattered
rain showers into the Southern Valley and Plateau after 00Z. After
midnight, This activity will begin to overspread the entire region,
with the best coverage and intensity occurring after sunrise on
Sunday morning. The heaviest precipitation will occur across the
far Southern Valley and Plateau. However, widespread totals of 0.25
to 1 inch or rainfall is possible through 00z on Monday.
Complicating things overnight will be the height of the melting
level (which will drop to around 3,000 ft). Thus, some very light
snow could occur along the peaks of the East Tennessee and SW
Virginia Mountains. Accumulations will be very light form a dusting
to perhaps 1/2 an inch at most.
The main concern will shift into the day on Sunday during the late
morning through the late evening as a 40-50 kt 850 mb jet will shift
along the high terrain of the North Carolina and East Tennessee
Mountains. These upper-level winds and the strong SE (downslope)
wind component will lead to sustained winds of 15 to 30 mph along
the high terrain of the Smoky Mountains, along with gusts up to 50
mph. These winds could contribute to wildfire growth and spread in
areas that are still burning in the park. This is true, even with
light rain moving into those areas on Sunday as the downslope
component of the winds will act to erode some of the precipitation
shield along the mountains and their surrounding foothills. A wind
advisory has been issued for these areas from 10 AM to 10 PM Sunday.
.LONG TERM (Sunday Night through Saturday)...Scattered rain showers
will continue over the area Sunday evening...with a few showers
lingering over the area through the night as Sunday's weather system
slowly exits the region. The area will not see much of a break as
another system moves in from the southwest. This next system will
bring widespread rain into the area from southwest to northeast for
Monday and Tuesday. Model consistency becomes quite poor for the
rest of the extended. Should see a decrease in activity on
Wednesday as the system continues to pull away from the region and
the next system approaches the area. That next system will be a cold
front that will move in around the Thursday time frame. The ECMWF
is stronger with the frontal passage over the region with deeper
moisture while the GFS has the main lobe of energy to our north with
drier air in place across the MRX CWA. Will go with a
compromise...bringing scattered showers across the area Wednesday
night and Thursday. Much cooler air is expected to push in behind
the front with lows on Thursday night expected to fall into the
teens and 20s and highs Friday only reaching into the 30s. With this
cooler air mass...any lingering showers will transition to light
snow or flurries. All precip should exits the area for Friday night
and Saturday for cool...dry conditions to begin the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 43 47 45 56 / 100 100 50 80
Knoxville McGhee Tyson Airport, TN 40 47 42 54 / 90 100 50 70
Oak Ridge, TN 39 47 42 54 / 90 90 50 60
Tri Cities Airport, TN 35 46 39 53 / 50 80 70 50
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 10 AM to 10 PM EST Sunday for Cherokee-Clay.
TN...Wind Advisory from 10 AM to 10 PM EST Sunday for Blount Smoky
Mountains-Cocke Smoky Mountains-East Polk-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&
AMP/MJBHazardous weather outlook, Dec 3, 3:05 AM EST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 305 AM EST SAT DEC 3 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 305 AM EST SAT DEC 3 2016 /205 AM CST SAT DEC 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW ACCUMULATIONS ABOVE 3000 FEET ARE POSSIBLE FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. LESS THAN ONE INCH ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Tennessee, 2016Wind Advisories in North Carolina, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.